Alert archive / North Dakota / Special Weather Statements in 2016
Special Weather Statement, NWS Bismarck, ND
NWS Bismarck, ND issued this special weather statement at Sep 7, 2016, 4:39 PM CDT for Dickey County, North Dakota. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2016, 4:39 PM CDT (21:39 UTC)
- Expired
- Sep 7, 2016, 5:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Bismarck, ND
County Dickey County, ND
The radar
The Aberdeen radar (KABR), 64 km from the middle of the area, began a volume at 21:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 9.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1126 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
302 WWUS83 KBIS 072139 SPSBIS SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 439 PM CDT WED SEP 7 2016 NDZ051-072230- DICKEY ND- 439 PM CDT WED SEP 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DICKEY COUNTY UNTIL 530 PM CDT... AT 439 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORBES...OR 8 MILES SOUTHWEST OF ELLENDALE...MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELLENDALE...FULLERTON...LUDDEN AND GUELPH. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4594 9877 4609 9881 4625 9817 4594 9801 TIME...MOT...LOC 2139Z 246DEG 29KT 4595 9870 $$ VINING
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this special weather statement went out at Sep 7, 3:44 PM CDT, 55 minutes earlier.
Area forecast discussion, Sep 7, 3:44 PM CDT, 55 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 344 PM CDT WED SEP 7 2016 .SHORT TERM...(This evening through Thursday) Issued at 258 PM CDT Wed Sep 7 2016 Current surface analysis places low over northwest into north central South Dakota...with trough/boundary extended north into western North Dakota. Upper level analysis places trough pushing through western North Dakota with strong vort max lifting ahead of the main trough. Storms have quieted down over western North Dakota, while strong storms remain further to the east. For the rest of this afternoon into this evening...strong storms will continue to push to the east. Over the James River Valley into portions of south central North Dakota instability will continue to increase to around 1-1.5 KJ/KG in an area of strong deep layer shear. With strong large scale ascent in place due to the aforementioned trough, storms will continue to develop and push east through the afternoon, with possibly a few lingering into the evening. Main threat at this point appears to be strong wind gusts as a large bowing line continues to push east into the James River Valley, though a few large hail reports will not be out of the question. With some convection ahead of this with increasing low level shear/helicity, a brief tornado or two cannot be ruled out. Storms should push quickly to the east with only a few lingering into the early evening hours. On Thursday...quiet weather will start out the day before a short wave sliding through broad cyclonic flow pushes into the area, bringing shower and thunderstorm chances to much of the area. Severe weather is not expected, though some small hail will not be out of the question with weak instability expected to develop in the afternoon. .LONG TERM...(Thursday night through Wednesday) Issued at 258 PM CDT Wed Sep 7 2016 Unsettled weather continues through Friday as parade of short waves continue to slide through broad cyclonic flow...bringing continued shower/thunderstorm chances to many parts of the area. Ridge builds in for Saturday into Sunday bringing dry conditions and milder temperatures. An unsettled pattern re-develops to start the upcoming week bringing a few shower chances and cooler temperatures. Models are hinting at a stronger cool front sagging into the area Monday into Tuesday, bringing notably cooler temperatures. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1234 PM CDT Wed Sep 7 2016 Numerous to widespread showers and thunderstorms over western ND will move east into central ND at KMOT and KBIS from 18z-21z...and at KJMS from around 20z-24z this afternoon. MVFR/IFR conditions in and around thunderstorms are expected. A few storms could be strong to severe with large hail and damaging winds, especially across south central North Dakota. && .BIS Watches/Warnings/Advisories... NONE. && SHORT TERM...JJS LONG TERM...JJS AVIATION...JV
Hazardous weather outlook, Sep 7, 3:27 PM CDT, 1 hour 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 327 PM CDT WED SEP 7 2016 NDZ001>005-009>013-017>023-025-031>035-040>045-082030- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX- 327 PM CDT WED SEP 7 2016 /227 PM MDT WED SEP 7 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS TO WIDESPREAD SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE EAST THROUGH THE AREA. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY OCCASIONAL CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ036-037-046>048-050-051-082030- KIDDER-STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 327 PM CDT WED SEP 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD THUNDERSTORMS WILL CONTINUE TO MOVE EAST THROUGH THE AREA THIS AFTERNOON...WITH SOME POSSIBLY BECOMING SEVERE. DAMAGING WINDS AND LARGE HAIL ARE THE PRIMARY THREATS...THOUGH A TORNADO OR TWO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY OCCASIONAL CHANCES FOR THUNDERSTORMS REMAIN IN THE FORECAST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON.
In the hours before
Local storm report, Sep 7, 1:54 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
154 PM CDT WED SEP 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM TSTM WND GST 7 NW CARSON 46.49N 101.67W
09/07/2016 E60 MPH GRANT ND PUBLIC
TREE BRANCHES ONE HALF INCH IN DIAMETER WERE
BLOWN OFF TREES. .
&&
KSSpecial weather statement, Sep 7, 2:27 PM CDT, 2 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
227 PM CDT WED SEP 7 2016
NDZ048-051-072000-
DICKEY ND-LA MOURE ND-
227 PM CDT WED SEP 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN DICKEY AND
EASTERN LAMOURE COUNTIES UNTIL 300 PM CDT...
AT 227 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM MARION TO 6 MILES SOUTHWEST OF VERONA TO 7
MILES WEST OF LUDDEN. MOVEMENT WAS EAST AT 35 MPH.
HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
OAKES...ELLENDALE...LAMOURE...MARION...ADRIAN...VERONA...FULLERTON...
DICKEY...LUDDEN...GRAND RAPIDS...BERLIN...GUELPH AND GLOVER.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
LAT...LON 4594 9860 4624 9848 4663 9864 4663 9804
4629 9804 4628 9801 4624 9800 4593 9801
TIME...MOT...LOC 1927Z 253DEG 31KT 4662 9829 4628 9815 4598 9828
VININGLocal storm report, Sep 7, 2:52 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
252 PM CDT WED SEP 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL STERLING 46.82N 100.29W
09/07/2016 E1.00 INCH BURLEIGH ND PUBLIC
.
&&
ZHLocal storm report, Sep 7, 2:55 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
255 PM CDT WED SEP 7 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM TSTM WND GST 1 ENE STERLING 46.82N 100.27W
09/07/2016 E60 MPH BURLEIGH ND PUBLIC
.
&&
NWS BISMARCK ND
IRIS SYSTEMSpecial weather statement, Sep 7, 4:15 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
415 PM CDT WED SEP 7 2016
NDZ025-037-048-072200-
STUTSMAN ND-LA MOURE ND-FOSTER ND-
415 PM CDT WED SEP 7 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT STUTSMAN...NORTHWESTERN
LAMOURE AND SOUTHEASTERN FOSTER COUNTIES UNTIL 500 PM CDT...
AT 415 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES SOUTHWEST OF BORDULAC TO 5 MILES WEST
OF BUCHANAN TO 6 MILES WEST OF STREETER. MOVEMENT WAS EAST AT 40 MPH.
HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THESE
STORMS.
LOCATIONS IMPACTED INCLUDE...
JAMESTOWN...GACKLE...WIMBLEDON...STREETER...KENSAL...YPSILANTI...
BUCHANAN...SPIRITWOOD LAKE...MONTPELIER...CLEVELAND...BORDULAC...
SPIRITWOOD...PINGREE...COURTENAY...ELDRIDGE...SYDNEY...WINDSOR...
EDMUNDS...MELVILLE AND ALFRED.
VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR
SOUTHEASTERN NORTH DAKOTA.
LAT...LON 4661 9856 4660 9863 4660 9904 4663 9904
4663 9945 4674 9945 4707 9903 4737 9915
4746 9850 4733 9850 4733 9847 4671 9844
TIME...MOT...LOC 2115Z 263DEG 36KT 4731 9903 4708 9894 4665 9948
VININGSpecial weather statement, Sep 7, 4:39 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 439 PM CDT WED SEP 7 2016 NDZ051-072230- DICKEY ND- 439 PM CDT WED SEP 7 2016 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DICKEY COUNTY UNTIL 530 PM CDT... AT 439 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR FORBES...OR 8 MILES SOUTHWEST OF ELLENDALE...MOVING NORTHEAST AT 35 MPH. HALF INCH HAIL AND WIND GUSTS TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... ELLENDALE...FULLERTON...LUDDEN AND GUELPH. VERY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FOR SOUTHEASTERN NORTH DAKOTA. LAT...LON 4594 9877 4609 9881 4625 9817 4594 9801 TIME...MOT...LOC 2139Z 246DEG 29KT 4595 9870 VINING
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 7, 8:42 AM CDT | Special Weather Statement | BIS | Divide | 33 min |
| Sep 7, 9:50 AM CDT | Special Weather Statement | BIS | Burke | 25 min |
| Sep 7, 11:19 AM CDT | Special Weather Statement | BIS | Adams, Hettinger | 41 min |
| Sep 7, 12:03 PM CDT | Special Weather Statement | BIS | Grant | 57 min |
| Sep 7, 12:44 PM CDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 61 min |
| Sep 7, 1:01 PM CDT | Special Weather Statement | BIS | Dickey, LaMoure | 44 min |
| Sep 7, 1:34 PM CDT | Special Weather Statement | BIS | Burleigh | 56 min |
| Sep 7, 1:42 PM CDT | Special Weather Statement | BIS | Dickey, LaMoure | 48 min |
| Sep 7, 2:27 PM CDT | Special Weather Statement | BIS | Dickey, LaMoure | 33 min |
| Sep 7, 2:27 PM CDT | Severe Thunderstorm Warning | BIS | Burleigh, Kidder | 63 min |
| Sep 7, 3:16 PM CDT | Severe Thunderstorm Warning | BIS | Kidder, Stutsman | 59 min |
| Sep 7, 4:15 PM CDT | Special Weather Statement | BIS | Stutsman | 45 min |
| Sep 7, 5:29 PM CDT | Special Weather Statement | BIS | Dickey | 31 min |
Nearby
Special Weather Statements in North Dakota, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.